Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 287, NWS Raleigh, NC

August 7, 2011Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2011, 10:59 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 10:59 PM EDT (02:59 UTC)
Expired
Aug 7, 2011, 11:45 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Sampson County, NC

The radar

The Wilmington radar (KLTX), 92 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 11:05 PM EDTTSTM WND DMG3 Nnw Stedman, NC1 TREE REPORTED DOWN ON MAXWELL RD. 1 TREE ALSO REPORTEDLY FELL ON A HOUSE IN THE SAME AREA.
Aug 7, 11:20 PM EDTTSTM WND DMGSalemburg, NCONE TREE DOWN IN SALEMBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4242 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS52 KRAH 080259
SVRRAH
NCC051-163-080345-
/O.NEW.KRAH.SV.W.0287.110808T0259Z-110808T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1145 PM EDT

* AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM EXTENDING FROM HOPE MILLS TO STEDMAN... MOVING 
  EAST AT 45 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS     
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STEDMAN...CROSS CREEK...
  SALEMBURG...ROSEBORO...
  CLINTON...
  TURKEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3476 7841
      3485 7850 3485 7875 3483 7890 3488 7893
      3495 7903 3501 7906 3509 7862 3513 7816
      3489 7814 3474 7819 3472 7810 3455 7826
TIME...MOT...LOC 0257Z 271DEG 38KT 3503 7868

$$

BADGETT
2 follow-up statements
065 
WWUS52 KRAH 080332
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT SUN AUG 7 2011

NCC051-080341-
/O.CAN.KRAH.SV.W.0287.000000T0000Z-110808T0345Z/
CUMBERLAND NC-
1132 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3461 7832 3467 7833 3470 7838 3476 7841
      3487 7851 3489 7849 3503 7842 3513 7817
      3490 7814 3474 7819 3472 7814 3472 7810
      3468 7815 3456 7825
TIME...MOT...LOC 0331Z 271DEG 38KT 3502 7824

$$

NCC163-080345-
/O.CON.KRAH.SV.W.0287.000000T0000Z-110808T0345Z/
SAMPSON NC-
1132 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHERN SAMPSON COUNTY...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CLINTON...MOVING EAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HARRELLS AND TURKEY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3461 7832 3467 7833 3470 7838 3476 7841
      3487 7851 3489 7849 3503 7842 3513 7817
      3490 7814 3474 7819 3472 7814 3472 7810
      3468 7815 3456 7825
TIME...MOT...LOC 0331Z 271DEG 38KT 3502 7824

$$

BADGETT
614 
WWUS52 KRAH 080348
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1148 PM EDT SUN AUG 7 2011

NCC163-080357-
/O.EXP.KRAH.SV.W.0287.000000T0000Z-110808T0345Z/
SAMPSON NC-
1148 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SAMPSON COUNTY
EXPIRES AT 1145 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3461 7832 3467 7833 3470 7838 3476 7841
      3487 7851 3489 7849 3503 7842 3513 7817
      3490 7814 3474 7819 3472 7814 3472 7810
      3468 7815 3456 7825
TIME...MOT...LOC 0332Z 271DEG 38KT 3502 7823

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:23 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 10:23 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1023 PM EDT SUN AUG 7 2011

.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL PERSIST OVER OUR REGION INTO MID WEEK.
A COLD FRONT WILL BRING COOLER TEMPERATURES BY LATE WEEK.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 1023 PM SUNDAY...

...HEAT ADVISORY IN EFFECT FOR THE SANDHILLS AND COASTAL PLAIN AGAIN
MONDAY....

CONVECTIVE PARAMETERS ARE IMPRESSIVE ACROSS THE SANDHILLS INTO THE
SE COASTAL PLAIN AT MID EVENING. MLCAPES WERE STILL IN THE 3000+
J/KG RANGE OUT AHEAD OF THE ONGOING STRONG TO LOCALLY SEVERE
THUNDERSTORMS EXTENDING FROM ELLERBE EAST THROUGH SOUTHERN PINES AND
RAEFORD APPROACHING FAYETTEVILLE AND FORT BRAGG. THE MAIN THREAT
THIS EVENING WILL LIKELY BE ONLY WIND (WET MICROBURSTS) AS THE WET
BULB ZERO HEIGHT WAS 14K+ FEET. THE THREAT OF SEVERE WILL END AS THE
CURRENT LINE SURGES ON TO THE ESE ACROSS HOKE/CUMBERLAND/SAMPSON IN
THE NEXT COUPLE OF HOURS.

ELSEWHERE... VERY LITTLE CHANCE OF ADDITIONAL STORMS OVERNIGHT WITH
INCREASING CIN AND LACK UP UPSTREAM TRIGGERS - AND STABILIZATION
BEHIND CURRENT CONVECTION. WE WILL CARRY SCATTERED THUNDERSTORMS
FROM ELLERBE TO GOLDSBORO SOUTH AND EAST THROUGH 200 AM... THEN 10
POP ALL ZONES AFTER 200 AM. LOWS 72-76... SKIES BECOMING MOSTLY
CLEAR. -BADGETT

DEEP WESTERLY FLOW WILL BE ESTABLISHED ON MONDAY...WITH PWS FALLING
TO NEAR 1.5".  GUIDANCE IS CONSISTENT IN MORE BOUNDARY LAYER MIXING
IN THE FLOW REGIME...SO EXPECT DEWPOINTS WILL FALL INTO THE MID TO
UPPER 60S ACROSS THE CWA EXCEPT FOR POSSIBLY IN THE SOUTHERN
PIEDMONT AND SANDHILLS.   850MB TEMPS ARE CONSISTENTLY FORECAST TO
WARM TO 22-24C MONDAY AFTERNOON...AND LOW LEVEL THICKNESSES ARE ALSO
FORECAST TO RISE ABOUT 5-10M FROM SUNDAY.  THIS PUTS HIGHS IN THE
96-101 RANGE.  WILL ISSUE A HEAT ADVISORY FOR PORTIONS OF THE
SOUTHEAST CWA WHERE PROBABILITIES OF DEWPOINTS AROUND 70 ARE
GREATEST.  LOWS MONDAY NIGHT A DEGREE OR TWO COOLER WITH LOWER
DEWPOINTS.  69-74.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM SUNDAY...

MID AND UPPER FLOW WILL BE FROM THE WEST TUESDAY MORNING AS A SHORT
WAVE IN THE UPPER MISSISSIPPI VALLEY ADVANCES TOWARD THE EAST COAST.
WIDE DIFFERENCES IN THE MODELS AS TO IF THERE WILL BE ONE WAVE OR
TWO AND IN TIMING. HOWEVER THE MAIN CONCERN IS DRYING WEST DOWNSLOPE
FLOW AND A GENERAL LACK OF MOISTURE BELOW TEN THOUSAND FEET. WILL
HOLD RAIN CHANCES AT NO MORE THAN ONE IN THREE WEST TO SLIGHT CHANCE
EAST MID TO LATE AFTERNOON TUESDAY. DEPENDING ON TIMING... TUESDAY
NIGHT MAY POSE THE BETTER CHANCE FOR RAIN. HOWEVER WITH ALL THE
MODEL UNCERTAINTY AND LOSS OF AFTERNOON HEATING... WILL LIMIT RAIN
CHANCES OVER CENTRAL NORTH CAROLINA TO THIRTY PERCENT OR LESS.

WITH WINDS ALOFT WEST TO NORTHWEST AND PRECIPITABLE WATERS FALLING
UNDER 1.25 INCHES WEDNESDAY... WEDNESDAY AND WEDNESDAY NIGHT
FORECAST DRY AT THIS TIME. AFTERNOON HIGH TEMPERATURES LOW TO MID
90S. OVERNIGHT LOW TEMPERATURES MID 60S NORTHWEST RISING TO MID 70S
SOUTHEAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 245 PM SUNDAY...

THE LONG WAVE PATTERN DURING THIS PERIOD IS RELATIVELY STATIC WITH
AN UPPER LOW IN THE GULF OF ALASKA AND HUDSON BAY. A SURFACE HIGH
OVER THE OHIO VALLEY WILL BRING NORTH TO NORTHEAST FLOW TO NORTH
CAROLINA THURSDAY... BECOMING LIGHT AND VARIABLE AS THE HIGH MOVES
EAST AND THE PRESSURE GRADIENT WEAKENS. SURFACE WINDS BECOME
SOUTHEAST FRIDAY NIGHT AS THE HIGH EDGES INTO THE ATLANTIC. EVEN
ISOLATED CONVECTION LOOKS DIFFICULT INTO FRIDAY NIGHT.

THERE IS ROUGH AGREEMENT IN THE MODELS IN PUSHING A SHORT WAVE
THROUGH THE GREAT LAKES REGION SATURDAY... BUT THE TIMING AND
STRENGTH OF ITS EXTENSION INTO NORTH CAROLINA ARE IN QUESTION. A
SLIGHT CHANCE FOR MEASURABLE RAIN IN THE COASTAL PLAIN SATURDAY
AFTERNOON AND THIRTY PERCENT IN THE WEST... WITH SLIGHT CHANCES OR
LESS EVERYWHERE OVERNIGHT. THE MEAN TROUGH POSITION CONTINUES OVER
THE EAST COAST SUNDAY AND WILL LEAVE RAIN CHANCES AT SLIGHT GIVEN
LOW CONFIDENCE IN ANY SHORT WAVE FEATURES THIS FAR OUT IN TIME.

WITH THE MEAN LONG WAVE TROUGH IN THE VICINITY OF THE EASTERN UNITED
STATES... TEMPERATURES WILL HAVE A CHANCE TO BE SOMEWHAT CLOSE TO
NORMAL. AFTERNOON HIGH TEMPERATURES 90 TO 95 THURSDAY AND FRIDAY...
88 TO 93 FOR THE WEEKEND. OVERNIGHT LOW TEMPERATURES MOSTLY 68 TO
74... NORTHWEST TO SOUTHEAST.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
AS OF 700 PM SUNDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD...
ASIDE FROM A CHANCE FOR ISOLD CONVECTION THIS EVENING IN ASSOC/W A
MOIST AIRMASS AND UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT.
ADDITIONALLY...THERE WILL BE A POTENTIAL FOR MVFR FOG DURING THE
PRE-DAWN HOURS MONDAY MORNING...PRIMARILY BETWEEN 07-11Z. EXPECT
THAT ISOLD CONVECTION WILL REMAIN POSSIBLE MONDAY AFT/EVE DURING
PEAK HEATING IN ASSOC/W A MOIST AIRMASS AND THE CONTINUED POTENTIAL
FOR UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT.

LOOKING AHEAD:
MORE CONCENTRATED SHORTWAVE ENERGY IS EXPECTED TO RESULT IN
SCATTERED TO WIDESPREAD SHOWERS AND STORMS TUE/TUE NIGHT. ISOLD
SHOWERS/STORMS WILL REMAIN POSSIBLE ON WED...PRIMARILY IN EAST/SE
PORTIONS OF THE AREA (KFAY/KRWI TAF SITES). EXPECT VFR CONDITIONS TO
PREVAIL THU/FRI IN ASSOC/W HIGH PRESSURE BUILDING INTO THE
MID-ATLANTIC AND CAROLINAS FROM THE NORTHWEST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM TO 9 PM EDT MONDAY FOR NCZ028-042-043-
077-078-083>086-088-089.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT/SMITH
SHORT TERM...99
LONG TERM...99
AVIATION...VINCENT
Hazardous weather outlook, Aug 7, 8:47 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SUN AUG 7 2011

NCZ028-042-043-077-078-083>086-088-089-090100-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
847 PM EDT SUN AUG 7 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 50 MPH WILL
REMAIN POSSIBLE THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

NCZ007>011-021>027-038>041-073>076-090100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-
847 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Aug 7, 8:27 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SUN AUG 7 2011

NCZ078-080100-
WAYNE-
827 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 900 PM
EDT...

AT 827 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL EASTERN WAYNE
COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3536 7781 3534 7782 3531 7782 3534 7816
      3552 7810 3552 7809 3550 7782 3542 7782
      3540 7780 3537 7780
TIME...MOT...LOC 0027Z 276DEG 20KT 3541 7791

VINCENT
Special weather statement, Aug 7, 8:58 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT SUN AUG 7 2011

NCZ075-076-080200-
LEE-MOORE-
858 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND LEE COUNTIES
THROUGH 1000 PM EDT...

AT 858 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROBBINS...OR ABOUT 7 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 30
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARTHAGE...CAMERON...
TRAMWAY...AND LEMON SPRINGS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3519 7918 3519 7921 3521 7923 3518 7930
      3536 7964 3551 7958 3552 7935 3543 7906
      3527 7922 3524 7916 3521 7915 3520 7910
      3518 7910 3517 7912
TIME...MOT...LOC 0058Z 289DEG 24KT 3541 7950

VINCENT
Special weather statement, Aug 7, 9:07 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SUN AUG 7 2011

NCZ078-080145-
WAYNE-
907 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 945 PM
EDT...

AT 907 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELROY...AND WALNUT
CREEK.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3534 7782 3527 7782 3528 7816 3537 7816
      3538 7815 3542 7816 3545 7814 3547 7782
      3542 7782 3540 7780 3537 7780
TIME...MOT...LOC 0107Z 268DEG 23KT 3536 7798

VINCENT
Special weather statement, Aug 7, 9:23 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT SUN AUG 7 2011

NCZ076-077-080215-
HARNETT-LEE-
923 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND LEE COUNTIES
THROUGH 1015 PM EDT...

AT 923 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CUMNOCK...OR ABOUT OVER SANFORD...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROADWAY...SEMINOLE...
DUNCAN...LILLINGTON...ANGIER...AND...BUIES CREEK.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3542 7930 3553 7928 3554 7926 3557 7924
      3555 7922 3556 7920 3557 7920 3562 7914
      3562 7908 3556 7903 3553 7897 3558 7891
      3552 7869 3546 7863 3527 7867
TIME...MOT...LOC 0123Z 278DEG 26KT 3553 7916

VINCENT
Special weather statement, Aug 7, 9:52 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT SUN AUG 7 2011

NCZ042-043-074>078-084>086-088-089-080300-
JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...WILSON...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...ROCKINGHAM...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
952 PM EDT SUN AUG 7 2011

...SCATTERED STRONG THUNDERSTORMS EXPECTED THROUGH 11 PM TONIGHT
OVER THE SANDHILLS AND COASTAL PLAIN...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS OVER PORTIONS OF THE SANDHILLS AND SOUTHEAST
COASTAL PLAIN...MOVING TOWARD THE EAST OR SOUTHEAST AT 25 MPH.
ANY STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...
BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.

SOME LOCATIONS THAT CAN EXPECT STRONG THUNDERSTORMS THROUGH 11 PM
INCLUDE SOUTHERN PINES...LILLINGTON...AND WILSON. NEW THUNDERSTORM
DEVELOPMENT IS LIKELY TO OCCUR OVER SCOTLAND...HOKE...CUMBERLAND
AND SAMPSON COUNTIES BY 11 PM.

VINCENT
Local storm report, Aug 7, 10:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND GST     FAYETTEVILLE REGIONAL A 34.99N  78.88W
08/07/2011  M45 MPH          CUMBERLAND         NC   ASOS

            45 MPH WIND GUST AT FAYETTEVILLE AIRPORT.

&&

EVENT NUMBER RAH1101150

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:12 PM EDTSpecial Weather StatementRAHRandolph33 min
Aug 7, 8:18 PM EDTSpecial Weather StatementRAHWake42 min
Aug 7, 8:27 PM EDTSpecial Weather StatementRAHWayne33 min
Aug 7, 8:58 PM EDTSpecial Weather StatementRAHMoore62 min
Aug 7, 9:07 PM EDTSpecial Weather StatementRAHWayne38 min
Aug 7, 9:23 PM EDTSpecial Weather StatementRAHHarnett, Lee52 min
Aug 7, 10:08 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Moore52 min
Aug 8, 4:25 PM EDTSpecial Weather StatementRAHForsyth65 min
Aug 8, 5:31 PM EDTSpecial Weather StatementRAHDavidson44 min
Aug 8, 6:57 PM EDTSpecial Weather StatementRAHMontgomery63 min
Aug 8, 7:07 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.